MENU
component-ddb-728x90-v1-01-desktop

Warning issued to everyone to be on the lookout for deadly drugs

Warning issued to everyone to be on the lookout for deadly drugs

DAYTON (WKEF/WRGT)- More overdose victims than ever are coming into emergency rooms across the Miami valley and more people than ever are dying.

Now a warning is being issued to everyone about accidentally coming into contact with a tiny amount of a drug that could kill you.

We told you Monday about a police officer overdosing while making a drug arrest in East Liverpool.

The Community Overdose Action Team is warning everyone to be on the lookout for drugs.

"There are a lot of people who are overdosing in public areas and you may come upon someone before there are any first responders there. So we want you to be aware," Dan Suffoletto, with the Community Overdose Action Team said.

Ann Stevens with The Montgomery County Alcohol, Drug & Mental Health Services says you need to talk to your kids about drugs.

"Not only not to do them but to teach them safeguards in case they ever encounter it at someone's home, on the street, wherever but they need to know how dangerous it is," Stevens said.

"Parents need to talk to their kids about drugs and the possibility of coming in contact with drugs when they're at their friends or house or when they're in public and really help them identify what drugs may look like and what to avoid," Suffoletto said.

Fentanyl can cause an overdose or death simply by coming into contact with it.

Experts say the drug can be up to 100 times more powerful than heroin.

It can be absorbed through the skin or by inhalation.

"Do not get it on your skin. In the Narcan kits there are facial masks so if you went through the training, it's in your kit already so make sure you use it," Stevens said.

The opioid crisis is in every zip code and every neighborhood whether you want to admit it or nor.

"You could be walking down the street, it could be your son's friend in the basement. It could happen anywhere that you're called upon to save someone from an overdose," Stevens said.

All it takes is just a tiny amount on your skin.

"If you come across someone who may be overdosing or come across something you think might be drugs, to not touch that because just touching it could make you overdose," Suffoletto said.

There are weekly classes in Montgomery County on how to properly use Naloxone and how to keep yourself safe.

C.O.A.T. says a recent report by Wright State University found that of 100 overdose deaths reviewed, 99% had illicit fentanyl in their systems. It is potentially lethal in even very small quantities.

For more information on how to obtain and use naloxone contact Project DAWN, through CrisisCare at

937-224-4646 or CarePoint at 937-496-7133.

Trending